[Psychotic Episode Caused by Prevention of Malaria With Mefloquine. A Case Report]

Nervenarzt. 1992 May;63(5):300-2.
[Article in German]

Abstract

We report on a 41 year old woman, who after 750 mg mefloquine, a newer antimalarial agent, developed a psychosis with dizziness, confusion and delusions. The symptoms were more intensive and remained longer than hitherto reported in the literature. A total of 23 patients are known to have had psychiatric adverse effects under mefloquine. Psychotic episodes are undoubtedly though rarely associated with the intake of mefloquine.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Female
  • Hallucinations / chemically induced*
  • Hallucinations / drug therapy
  • Hallucinations / psychology
  • Haloperidol / administration & dosage
  • Humans
  • Malaria / prevention & control*
  • Mefloquine / administration & dosage
  • Mefloquine / adverse effects*
  • Perazine / administration & dosage
  • Psychoses, Substance-Induced / drug therapy
  • Psychoses, Substance-Induced / etiology*
  • Psychoses, Substance-Induced / psychology
  • Recurrence
  • Risk Factors

Substances

  • Perazine
  • Haloperidol
  • Mefloquine